Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)



Quantum Monodromy and nonconcentration near a closed semi-hyperbolic orbit

Author: Hans Christianson
Journal: Trans. Amer. Math. Soc. 363 (2011), 3373-3438
MSC (2010): Primary 58J42; Secondary 35P20, 35B34
Published electronically: February 7, 2011
MathSciNet review: 2775812
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a large class of semiclassical operators $ P(h)-z$ which includes Schrödinger operators on manifolds with boundary, we construct the Quantum Monodromy operator $ M(z)$ associated to a periodic orbit $ \gamma$ of the classical flow. Using estimates relating $ M(z)$ and $ P(h)-z$, we prove semiclassical estimates for small complex perturbations of $ P(h) -z$ in the case $ \gamma$ is semi-hyperbolic. As our main application, we give logarithmic lower bounds on the mass of eigenfunctions away from semi-hyperbolic orbits of the associated classical flow.

As a second application of the Monodromy Operator construction, we prove if $ \gamma$ is an elliptic orbit, then $ P(h)$ admits quasimodes which are well-localized near $ \gamma$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 58J42, 35P20, 35B34

Retrieve articles in all journals with MSC (2010): 58J42, 35P20, 35B34

Additional Information

Hans Christianson
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, 77 Massachu- setts Avenue, Cambridge, Massachusetts 02139
Address at time of publication: Department of Mathematics, University of North Carolina-Chapel Hill, CB#3250 Phillips Hall, Chapel Hill, North Carolina 27599

Received by editor(s): February 3, 2009
Published electronically: February 7, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia